Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 11, 1997, 6:03 PM MDT for Caribou County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1997, 6:03 PM MDT (00:03 UTC)
- Expired
- Jun 11, 1997, 6:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 99 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 120006 FFWPIH IDC029-120045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 603 PM MDT WED JUN 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...SOUTH CENTRAL CARIBOU COUNTY AT 600 PM MDT DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF SODA SPRINGS MOVING EAST AT 8 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAIN. MOTORISTS ALONG HIGHWAY 30 NEAR SODA SPRINGS SHOULD BE ALERT FOR HEAVY DOWN POURS AND SMALL HAIL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:20 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 11, 2:20 PM MDT, 3 hours 43 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 220 PM MDT WED JUN 11 1997 A FEW TRW FIRING OFF OVER THE SOUTHERN HIGHLANDS AND MAGIC VALLEY. STILL ANTICIPATE CONVECTION TO BE SCATTERED THIS EVENING WITH ONLY A VERY WEAK AREA OF PVA IN WESTERN IDAHO. SATELLITE IMAGERY STILL NOT INDICATING MUCH FORWARD MOTION FROM THE UPPER MID WEST TO THE PANHANDLE. THE 50H PACIFIC LOW WILL BE DRIVEN WELL SOUTH...THE QUESTION IS HOW FAR AND FAST WITH A CORRESPONDING INFLUENCE FOR IDAHO. TWO MODELS ARE TAKING THE PACIFIC TROF ON A DIVE INTO SOUTHERN CAL BY THE END OF THE PERIOD BEFORE REBOUNDING THROUGH THE GREAT BASIN. THE ETA MAKES A SLOWER SOLUTION...ENDING UP IN NORTHERN CAL BEFORE BEGINNING A REBOUND. PREFER THE SLOWER AND MORE REALISTIC ETA SOLUTION. THIS WILL KEEP THE HEAVIEST MOISTURE WELL TO THE WEST FOR THUR. BUT IT DOES ALLOW A STRONG DIVERGENCE FIELD TO DEVELOP OVER EASTERN IDAHO WHICH WHEN COMBINED WITH HEATING...A THETA-E MAXIMA AND AMPLE RESIDUAL MOISTURE SHOULD INDICATE THUNDER SOME OF WHICH COULD BE STRONG. BY FRI THE 50H CUTOFF LOW WILL SHIFT INTO THE SOUTHERN GREAT BASIN EXERTING INCREASING INFLUENCE IN EASTERN IDAHO. ADDITIONAL MOISTURE AND STRONGER FORCING WILL BE OVER EASTERN IDAHO FOR MORE WIDESPREAD SHOWERS BUT LESS CHANCE OF STRONG THUNDER. TSC IDA TW 048/073 049/071 050 07334 PIH TW 050/075 051/073 052 07345
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:47 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 28 min |
| Jun 12, 1:06 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 39 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.